Alert archive / Hawaii / High Surf Advisories in 2012
High Surf Advisory 32, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at Nov 3, 2012, 3:40 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Nov 4, 2012, 6:00 AM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2012, 3:40 PM HST (01:40 UTC)
- In effect from
- Nov 4, 2012, 6:00 AM HST
- Expired
- Nov 7, 2012, 3:01 PM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525 WHHW40 PHFO 040140 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST SAT NOV 3 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI... .A BUILDING NORTH SWELL WILL BRING ADVISORY LEVEL SURF TO KAUAI...OAHU...MOLOKAI AND MAUI BEGINNING SUNDAY. ADVISORY LEVEL SURF WILL LIKELY REACH THE BIG ISLAND LATE SUNDAY. THE NORTHERLY COMPONENT OF THE SWELL WILL BRING ADVISORY LEVEL SURF TO THE WEST FACING SHORES OF KAUAI AND MOLOKAI...BUT THE WEST SIDE OF OAHU WILL BE IN THE SWELL SHADOW OF KAUAI. HIZ002-003-007>009-012-013-017-019-020-041445- /O.NEW.PHFO.SU.Y.0032.121104T1600Z-121106T0400Z/ KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 340 PM HST SAT NOV 3 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY. * SURF...ALONG NORTH FACING SHORES...BUILDING TO 12 TO 16 FT. ALONG EAST FACING SHORES OF OAHU...BUILDING TO 6 TO 10 FT. ALONG WEST FACING SHORES OF KAUAI AND MOLOKAI...BUILDING TO 10 TO 14 FT. * TIMING...SURF IS EXPECTED TO REACH ADVISORY LEVELS SUNDAY MORNING...PEAKING SUNDAY NIGHT AND MONDAY. * IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF AND LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
13 follow-up statements
687 WHHW40 PHFO 041329 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST SUN NOV 4 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI... .A BUILDING NORTH SWELL WILL BRING ADVISORY LEVEL SURF TO KAUAI... OAHU...MOLOKAI...AND MAUI BEGINNING TODAY. ADVISORY-LEVEL SURF LIKELY WILL REACH THE BIG ISLAND BY LATE TODAY. THE NORTHERLY COMPONENT OF THE SWELL WILL BRING ADVISORY-LEVEL SURF TO THE WEST-FACING SHORES OF KAUAI AND MOLOKAI...BUT THE WEST SIDE OF OAHU WILL BE IN THE SWELL SHADOW OF KAUAI. HIZ002-003-007>009-012-013-017-019-020-050230- /O.CON.PHFO.SU.Y.0032.121104T1600Z-121106T0400Z/ KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 329 AM HST SUN NOV 4 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST MONDAY. * SURF...ALONG NORTH-FACING SHORES...BUILDING TO 12 TO 16 FT. ALONG EAST-FACING SHORES OF OAHU...BUILDING TO 6 TO 10 FT. ALONG WEST-FACING SHORES OF KAUAI AND MOLOKAI...BUILDING TO 10 TO 14 FT. * TIMING...SURF IS EXPECTED TO REACH ADVISORY LEVELS THIS MORNING...AND THEN PEAK TONIGHT AND MONDAY. * IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF AND LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
637 WHHW40 PHFO 042000 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN NOV 4 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND... .A BUILDING NORTH SWELL IS BRINGING ADVISORY LEVEL SURF TO KAUAI... OAHU...MOLOKAI...AND MAUI. ADVISORY-LEVEL SURF WILL REACH THE BIG ISLAND THIS AFTERNOON. THE NORTHERLY COMPONENT OF THE SWELL WILL BRING ADVISORY-LEVEL SURF TO THE WEST- FACING SHORES OF KAUAI AND MOLOKAI...BUT THE WEST SIDE OF OAHU WILL BE IN THE SWELL SHADOW OF KAUAI. HIZ025-060400- /O.EXA.PHFO.SU.Y.0032.000000T0000Z-121106T0400Z/ BIG ISLAND NORTH AND EAST- 1000 AM HST SUN NOV 4 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...ALONG NORTHERN EXPOSURES OF EAST FACING SHORES...BUILDING TO 6 TO 10 FT. * TIMING...SURF IS EXPECTED TO REACH ADVISORY LEVELS THIS AFTERNOON...THEN PEAK TONIGHT. * IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF AND LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ002-003-007>009-012-013-017-019-020-060400- /O.CON.PHFO.SU.Y.0032.000000T0000Z-121106T0400Z/ KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1000 AM HST SUN NOV 4 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * SURF...ALONG NORTH-FACING SHORES...BUILDING TO 12 TO 18 FT. ALONG EAST-FACING SHORES OF OAHU...BUILDING TO 6 TO 10 FT. ALONG WEST-FACING SHORES OF KAUAI AND MOLOKAI...BUILDING TO 10 TO 14 FT. * TIMING...SURF WILL CONTINUE TO BUILD TODAY...THEN PEAK TONIGHT. * IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF AND LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ REYNES/WROE
764 WHHW40 PHFO 042122 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1122 AM HST SUN NOV 4 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND... .A BUILDING NORTH SWELL IS BRINGING ADVISORY LEVEL SURF TO KAUAI...NIIHAU...OAHU...MOLOKAI...AND MAUI. ADVISORY-LEVEL SURF WILL REACH THE BIG ISLAND THIS AFTERNOON. THE NORTHERLY COMPONENT OF THE SWELL WILL BRING ADVISORY-LEVEL SURF TO THE WEST- FACING SHORES OF KAUAI AND MOLOKAI...BUT THE WEST SIDE OF OAHU WILL BE IN THE SWELL SHADOW OF KAUAI. HIZ001-060400- /O.EXA.PHFO.SU.Y.0032.000000T0000Z-121106T0400Z/ NIIHAU- 1122 AM HST SUN NOV 4 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...ALONG NORTH-FACING SHORES...BUILDING TO 12 TO 18 FT. ALONG WEST-FACING SHORES...BUILDING TO 10 TO 14 FT. * TIMING...SURF WILL CONTINUE TO BUILD TODAY...THEN PEAK TONIGHT. * IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF AND LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ002-003-007>009-012-013-017-019-020-025-060400- /O.CON.PHFO.SU.Y.0032.000000T0000Z-121106T0400Z/ KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 1122 AM HST SUN NOV 4 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * SURF...ALONG NORTH-FACING SHORES...BUILDING TO 12 TO 18 FT. ALONG EAST-FACING SHORES OF OAHU...BUILDING TO 6 TO 10 FT. ALONG WEST-FACING SHORES OF KAUAI AND MOLOKAI...BUILDING TO 10 TO 14 FT. ALONG NORTHERN EXPOSURES OF EAST FACING SLOPES OF THE BIG ISLAND...BUILDING TO 6 TO 10 FT. * TIMING...SURF WILL CONTINUE TO BUILD TODAY...THEN PEAK TONIGHT. * IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF AND LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ REYNES/WROE
612 WHHW40 PHFO 050218 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 418 PM HST SUN NOV 4 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND... HIZ001>003-007>009-012-013-017-019-020-025-051530- /O.CON.PHFO.SU.Y.0032.000000T0000Z-121106T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 418 PM HST SUN NOV 4 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * SURF...ALONG NORTH-FACING SHORES...BUILDING TO 12 TO 18 FT. ALONG EAST-FACING SHORES OF OAHU...BUILDING TO 6 TO 10 FT. ALONG WEST-FACING SHORES OF KAUAI AND MOLOKAI...BUILDING TO 10 TO 14 FT. ALONG NORTHERN EXPOSURES OF EAST FACING SLOPES OF THE BIG ISLAND...BUILDING TO 6 TO 10 FT. * TIMING...SURF WILL PEAK TONIGHT AND CONTINUE INTO MONDAY. * IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF AND LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ REYNES/WROE
394 WHHW40 PHFO 051330 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST MON NOV 5 2012 ...HIGH SURF ADVISORY FOR NORTH...WEST AND EAST FACING SHORES OF KAUAI AND NIIHAU...AND FOR NORTH AND EAST FACING SHORES OF OAHU MOLOKAI MAUI AND THE BIG ISLAND... HIZ001>003-007>009-012-013-017-019-020-025-060230- /O.CON.PHFO.SU.Y.0032.000000T0000Z-121106T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 330 AM HST MON NOV 5 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...ALONG NORTH FACING SHORES...EXPECT SURF HEIGHTS OF 12 TO 18 FEET. ALONG EAST FACING SHORES WITH A NORTH EXPOSURE...EXPECT SURF HEIGHTS OF 6 TO 10 FEET. ALONG WEST FACING SHORES OF KAUAI AND NIIHAU...EXPECT SURF HEIGHTS OF 10 TO 15 FEET. * TIMING...ELEVATED SURF WILL CONTINUE THROUGH THIS AFTERNOON. * IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF CONDITIONS AND LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS...AND LOCALIZED BEACH EROSION. && $$ HOUSTON
816 WHHW40 PHFO 051926 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 926 AM HST MON NOV 5 2012 ...HIGH SURF ADVISORY FOR NORTH...WEST AND EAST FACING SHORES OF KAUAI AND NIIHAU...AND FOR NORTH AND EAST FACING SHORES OF OAHU MOLOKAI MAUI AND THE BIG ISLAND... HIZ001>003-007>009-012-013-017-019-020-025-060830- /O.EXT.PHFO.SU.Y.0032.000000T0000Z-121106T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 926 AM HST MON NOV 5 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...ALONG NORTH FACING SHORES...EXPECT SURF HEIGHTS OF 12 TO 18 FEET. ALONG EAST FACING SHORES WITH A NORTH EXPOSURE... EXPECT SURF HEIGHTS OF 6 TO 10 FEET. ALONG WEST FACING SHORES OF KAUAI AND NIIHAU...EXPECT SURF HEIGHTS OF 10 TO 15 FEET. * TIMING...ELEVATED SURF WILL CONTINUE THROUGH TUESDAY MORNING. * IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF CONDITIONS AND LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS...AND LOCALIZED BEACH EROSION. && $$ REYNES
633 WHHW40 PHFO 060132 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST MON NOV 5 2012 ...HIGH SURF ADVISORY FOR NORTH...WEST AND EAST FACING SHORES OF KAUAI AND NIIHAU...AND FOR NORTH AND EAST FACING SHORES OF OAHU MOLOKAI MAUI AND THE BIG ISLAND... HIZ001>003-007>009-012-013-017-019-020-025-061400- /O.CON.PHFO.SU.Y.0032.000000T0000Z-121106T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 332 PM HST MON NOV 5 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...ALONG NORTH FACING SHORES...EXPECT SURF HEIGHTS OF 12 TO 18 FEET. ALONG EAST FACING SHORES WITH A NORTH EXPOSURE... EXPECT SURF HEIGHTS OF 6 TO 10 FEET. ALONG WEST FACING SHORES OF KAUAI AND NIIHAU...EXPECT SURF HEIGHTS OF 10 TO 15 FEET. * TIMING...ELEVATED SURF WILL CONTINUE THROUGH TUESDAY MORNING. * IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF CONDITIONS AND LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS...AND LOCALIZED BEACH EROSION. && $$ REYNES
961 WHHW40 PHFO 061334 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST TUE NOV 6 2012 ...HIGH SURF ADVISORY FOR NORTH...WEST AND EAST FACING SHORES OF KAUAI AND NIIHAU...AND FOR NORTH AND EAST FACING SHORES OF OAHU MOLOKAI MAUI AND THE BIG ISLAND... HIZ001>003-007>009-012-013-017-019-020-025-062200- /O.EXT.PHFO.SU.Y.0032.000000T0000Z-121106T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 334 AM HST TUE NOV 6 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. * SURF...ALONG NORTH FACING SHORES...EXPECT SURF HEIGHTS OF 10 TO 15 FEET. ALONG EAST FACING SHORES WITH A NORTH EXPOSURE...EXPECT SURF HEIGHTS OF 6 TO 10 FEET. ALONG WEST FACING SHORES OF KAUAI COUNTY...EXPECT SURF HEIGHTS OF 8 TO 12 FEET. * TIMING...ELEVATED SURF WILL CONTINUE THROUGH THIS MORNING. THE SURF MAY ALSO REMAIN ELEVATED ALONG EAST FACING SHORES THIS AFTERNOON. * IMPACTS...LARGE BREAKING WAVES WILL PRODUCE ROUGH SURF CONDITIONS AND LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS...AND LOCALIZED BEACH EROSION. && $$ HOUSTON
073 WHHW40 PHFO 061926 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 926 AM HST TUE NOV 6 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KUAUI...OAHU...MOLOKAI...MAUI AND THE BIG ISLAND... HIZ001-003-007-013-019-062030- /O.CAN.PHFO.SU.Y.0032.000000T0000Z-121106T2200Z/ NIIHAU-KAUAI LEEWARD-OAHU NORTH SHORE-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY- 926 AM HST TUE NOV 6 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS FALLEN BELOW ADVISORY LEVELS FOR NORTH AND WEST SHORES OF NIIHAU AND KAUAI AND NORTH SHORES OF OAHU MOLOKAI MAUI AND THE BIG ISLAND. $$ HIZ002-008-009-012-017-020-025-070830- /O.EXT.PHFO.SU.Y.0032.000000T0000Z-121107T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 926 AM HST TUE NOV 6 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...ALONG EAST FACING SHORES EXPECT SURF OF 6 TO 8 FEET. * TIMING...THE SURF WILL REMAIN ELEVATED THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...ROUGH SURF CONDITIONS AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS...AND LOCALIZED BEACH EROSION. && $$ FOSTER
113 WHHW40 PHFO 070114 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 314 PM HST TUE NOV 6 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU... MOLOKAI...MAUI AND THE BIG ISLAND... HIZ002-008-009-012-017-020-025-071415- /O.CON.PHFO.SU.Y.0032.000000T0000Z-121107T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 314 PM HST TUE NOV 6 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...ALONG EAST FACING SHORES EXPECT SURF OF 6 TO 8 FEET. * TIMING...THE SURF WILL REMAIN ELEVATED THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...ROUGH SURF CONDITIONS AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS...AND LOCALIZED BEACH EROSION. && $$ FOSTER
192 WHHW40 PHFO 071323 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST WED NOV 7 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU... MOLOKAI...MAUI AND THE BIG ISLAND... HIZ002-008-009-012-017-020-025-080230- /O.EXT.PHFO.SU.Y.0032.000000T0000Z-121108T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 323 AM HST WED NOV 7 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...ALONG EAST FACING SHORES EXPECT SURF OF 6 TO 8 FEET. * TIMING...THE SURF WILL REMAIN ELEVATED THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...ROUGH SURF CONDITIONS AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS...AND LOCALIZED BEACH EROSION. && $$
859 WHHW40 PHFO 071326 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST WED NOV 7 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU... MOLOKAI...MAUI AND THE BIG ISLAND... HIZ002-008-009-012-017-020-025-080245- /O.COR.PHFO.SU.Y.0032.000000T0000Z-121108T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 325 AM HST WED NOV 7 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...ALONG EAST FACING SHORES EXPECT SURF OF 6 TO 8 FEET. * TIMING...THE SURF WILL REMAIN ELEVATED THROUGH THIS AFTERNOON... * IMPACTS...ROUGH SURF CONDITIONS AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS...AND LOCALIZED BEACH EROSION. && $$
284 WHHW40 PHFO 080101 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 301 PM HST WED NOV 7 2012 ...HIGH SURF ADVISORY CANCELLED... HIZ002-008-009-012-017-020-025-080215- /O.CAN.PHFO.SU.Y.0032.000000T0000Z-121108T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 301 PM HST WED NOV 7 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. THE NORTH SWELL CONTINUES TO DECREASE...AND SURF ALONG EXPOSED EAST FACING SHORES HAS FALLEN BELOW THE ADVISORY LEVEL. $$ WROE
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Nov 3, 10:00 AM HST, 5 hours 40 minutes earlier.
Area forecast discussion, Nov 3, 10:00 AM HST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SAT NOV 3 2012 .SYNOPSIS... THE REMAINDER OF THE WEEKEND WILL CONTINUE LIGHT WINDS...WITH LOCAL LAND AND SEA BREEZES. THE LIGHT WINDS WILL ALLOW VOLCANIC HAZE TO SPREAD ACROSS THE SMALLER ISLANDS...AND TO THE WINDWARD SIDE OF THE BIG ISLAND. TRADE WINDS WILL BUILD BACK IN ACROSS THE STATE ON MONDAY. && .UPDATE... SOME TWEAKS TO THE WINDS TO BETTER REFLECT THE LIGHT WINDS TODAY THROUGH TOMORROW NIGHT. ALSO MODIFIED THE AREA AFFECTED BY VOLCANIC HAZE...BRINGING THE HAZE INTO HILO AND ALONG THE HAMAKUA COAST THROUGH TOMORROW. && .DISCUSSION... A FRONTAL SYSTEM NORTH OF KAUAI HAS PUSHED A HIGH PRESSURE RIDGE OVER THE ISLANDS...RESULTING IN LIGHT WINDS ACROSS THE STATE. THE MODELS ARE IN GOOD AGREEMENT WITH THE FRONT SKIRTING KAUAI OVER THE NEXT COUPLE OF DAYS. THE LOW ASSOCIATED WITH THE FRONT IS ABOUT 900 MILES NORTH OF KAUAI THIS MORNING AND IS MOVING TO THE NORTHEAST...WITH THAT MOVEMENT EXPECTED TO CONTINUE THROUGH THE WEEKEND. THE GFS SHOWS THE TAIL END OF THE FRONT JUST NORTH OF KAUAI MONDAY MORNING. DRY CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEKEND. LOOK FOR SOME AFTERNOON CLOUDS AND SOME ISOLATED SHOWERS WITH THE LIGHT WINDS...WHICH WILL ALLOW LOCAL LAND AND SEA BREEZES TO SET UP. AS THE FRONT LIFTS NORTH AND DISSIPATES MONDAY...THE HIGH PRESSURE RIDGE WILL SHIFT NORTHWARD...ALLOWING TRADES TO BUILD BACK IN BY TUESDAY. THE TRADES SHOULD PERSIST THROUGH THE REMAINDER OF THE WEEK. && .MARINE... A NORTH NORTHWEST SWELL IS EXPECTED TO ARRIVE TONIGHT...BUILDING TO ADVISORY LEVELS TOMORROW. THE SWELL IS EXPECTED TO PEAK SUNDAY NIGHT AND MONDAY...AND THEN BECOME MORE NORTHERLY AND PERSIST INTO THE MIDDLE OF THE WEEK. A VERY SMALL AND LONG PERIOD SOUTH SWELL WILL PRODUCE SMALL SURF ALONG SOUTH FACING SHORES THROUGH MONDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER MOST AREAS. A LIGHT WIND REGIME WILL LEAD TO ONSHORE WINDS AND CLOUD BUILDUPS...WITH SOME ACCOMPANYING BRIEF SHOWERS...OVER MAUKA...UPSLOPE AND INTERIOR SECTIONS DURING THE AFTERNOON AND EARLY EVENING HOURS. ISOLATED MVFR CONDITIONS ARE POSSIBLE IN THE SHOWERS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...M BALLARD AVIATION...BRAVENDER
Nearby
High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.